MAUDE Adverse Event Report: ARTIVION, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL

ARTIVION, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART-VALVE, MECHANICAL
Model Number ONXAAP-27/29
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
According to initial reports, ascend - post market clinical follow-up study in patients treated with the on-x ascending aortic prosthesis (aap).Adverse event - patient experienced cardiac arrhythmia.Duration of the event (b)(6) 2020.Symptoms resolved without sequelae.Causal relationship to procedure - possible.Causal relationship to the aortic valve disease of heterogeneous ethology - not related.Causal relationship to onxaap - possible.No other information provided.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Additional Manufacturer Narrative
According to initial reports, ascend - post market clinical follow-up study in patients treated with the on-x ascending aortic prosthesis (aap), patient experienced cardiac arrhythmia.Duration of the event (b)(6) 2020.Symptoms resolved without sequelae.Possible relationship to procedure.Not related to causal relationship to the aortic valve disease of heterogeneous ethology.Possible causal relationship to onxaap.This investigation will be relegated to onxaap-27/29 sn (b)(6).Medical notes provided.The product will not be returned to the manufacturer for evaluation.The manufacturing records for the onxaap-27/29 sn (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.An onxaap 27/29 with serial number (b)(6) was implanted with concomitant procedure of the repair of pulmonary artery with bovine pericardium on 31jan2020 in a 52 year old male with a past medical history of anxiety, gilbert syndrome, svt s/p ablation, severe ai s/p ross procedure with 28mm pulmonary homograft and aortic annuloplasty to 23mm on 17april2008.The subject was enrolled in the ascend study.On (b)(6) 2020 (3 days post implant) an ekg was performed, and the patient was noted to be in accelerated junctional rhythm, no specific intervention was noted.Then on (b)(6) 2020 (4 days post implant) the patient experienced atrial flutter on the monitor, and it was documented his heart rate was in the 140¿s again no specific intervention was noted.On (b)(6) 2020 (5 days post implant) the patient was again noted to have atrial flutter and he was placed on metoprolol 25mg po bid and an echo was ordered.Per the echo performed on (b)(6) 2020 ¿the left ventricle is chamber size¿is normal¿all of the lv segments contract normally.Septal motion is abnormal, likely related to previous cardiac surgery¿a prosthesis is visualized¿appears well seated with normal function by doppler¿.On (b)(6) 2020 (6 days post implant) the patient continued to experience non sustained atrial flutter and his metoprolol dose was increased, he was also started on a heparin drip and coumadin for the mechanical valve implant.On (b)(6) 2020 (7 days post implant) he was discharged home with an inr of 1.2 and started on lovenox bid and coumadin was set at 7.5mg daily with a follow up inr on 10feb2020.At the time of discharge his heart rate and rhythm was noted as ¿intermittent aflutter in the 140¿s with nsr between¿, he was informed to follow up with a doctor in one month regarding his rhythm.The instructions for use [ifu] for the aap valve lists cardiac arrhythmia as a potential adverse event for mechanical prosthetic valve recipients.There is no indication that the on-x valve contributed in any way to the reported episode.Cardiac arrhythmia is a known potential complication, however, there is no indication that the on-x valve contributed in any way to the reported episode and it should be noted that the patient has a medical history of svt prior to the implant of the onxaap device.No further action is required without further information.Based on the available information, a definitive root cause for this event cannot be determined.Additionally, without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ARTIVION, INC.
1655 roberts blvd. nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC.
1300 e. anderson ln, bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd
kennesaw, GA 30144
7704193355
MDR Report Key15657553
Report Number1649833-2022-00053
Device Sequence Number15068740
Product Code LWQ
UDI-Device Identifier00851788001549
UDI-Public851788001549
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/01/2022
Device Model NumberONXAAP-27/29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date09/29/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date10/24/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown